MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED DBA EXCEL-TECH LTD. BRAIN MONITOR WHT-REFURB

NATUS MEDICAL INCORPORATED DBA EXCEL-TECH LTD. BRAIN MONITOR WHT-REFURB
Model Number 10388-R
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report reference natus complaint# (b)(4).Per (b)(4) rev 87 xltek eeg psg ras.Hazard 2.1 - failure of amplifier power supply/ transformer.Effect (harm): fire - smoke inhalation, second degree burns, third degree burns.Residual risk: medium the hazards identified have been evaluated and found to be in compliance with a known standard.As noted in qms-000018, hazards that have been evaluated and found to be in compliance with known standards can be presumed to be consistent with an acceptable level of risk, yielding an acceptable risk / benefit to the patient or user.Risk outweighed by benefit of use of device.The customer reported the power cord caught fire.There was no injury, no environmental hazard.The customer provided pictures of the affected part.The unit is end of life.The customer has been requested to return the unit for evaluation.Further investigation to be carried out.
 
Event or Problem Description
Power cord/plug from the ups caught fire.It has scorch marks and melting around the cord.No injuries.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 001 reference natus complaint# (b)(4).Per (b)(4) rev 87 xltek eeg psg ras.Hazard 2.1 - failure of amplifier power supply/ transformer.Effect (harm): fire - smoke inhalation, second degree burns, third degree burns.Residual risk: medium.The hazards identified have been evaluated and found to be in compliance with a known standard.As noted in qms-000018, hazards that have been evaluated and found to be in compliance with known standards can be presumed to be consistent with an acceptable level of risk, yielding an acceptable risk / benefit to the patient or user.Risk outweighed by benefit of use of device.Investigation results: the power cord plug was evaluated by natus engineering by visual inspection; the failure appears to be related to wear and tear.The power cord plug is an older powervar design, which was enhanced in 2024 from an assemble plug to a molded plug, making the cord more robust.Root cause/probable root cause: wear and tear, the plug used in this instance was the prior assembled plug design and is beyond the 5-year warranty period provided by the manufacturer.

Brand Name
BRAIN MONITOR WHT-REFURB
Common Device Name
BRAIN MONITOR WHT-REFURB
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED DBA EXCEL-TECH LTD.
2568 bristol circle
oakville, ontarios
L6H 5 S1
CA  L6H 5S1
Manufacturer Contact
2568 bristol circle
oakville, ontario, L6H 5-S1
MDR Report Key25157951
Report Number9612330-2026-00001
Device Sequence Number9581988
Product Code OLV
UDI-Device Identifier00382830002523
UDI-Public00382830002523
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10388-R
Device Catalogue Number10388-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown